Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 13, 2005, 1:13 PM EST for Clark County, Madison County, Kentucky; Dubois County, Indiana. It was in force for 76 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 1:13 PM EST (18:13 UTC)
- Expired
- Mar 31, 2005, 12:02 AM EST
- In force
- 76 days
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Dubois County, IN, Clark County, KY, Madison County, KY
The radar
The Evansville,IN radar (KVWX), 61 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 12:25 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 408 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 131814 SVRLMK KYC049-151-131845- /X.NEW.KLMK.SV.W.0001.050113T1813Z-050113T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 113 PM EST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL KENTUCKY EASTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 145 PM EST * AT 106 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...OR ABOUT 25 MILES SOUTH OF LEXINGTON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WACO BY 125 PM EST BYBEE BY 130 PM EST REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3808 8428 3752 8435 3749 8405 3811 8395 $$ JA
3 follow-up statements
000
WUUS53 KLMK 310427
SVRLMK
INC037-310500-
/O.NEW.KLMK.SV.W.0001.050331T0425Z-050331T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL MIDNIGHT EST
* AT 1123 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 16 MILES WEST OF JASPER MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTERSVILLE BY 1135 PM EST
HAYSVILLE BY 1140 PM EST
DAMAGING WINDS TO 70 MPH ARE POSSIBLE WITH THIS STORM
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3844 8738 3829 8725 3825 8685 3830 8672
3881 8676
$$
13000
WWUS53 KLMK 310453
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EST WED MAR 30 2005
INC037-310500-
/O.CON.KLMK.SV.W.0001.000000T0000Z-050331T0500Z/
DUBOIS IN-
1151 PM EST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT EST FOR
DUBOIS COUNTY...
AT 1148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HAYSVILLE TO HOLLAND...MOVING NORTHEAST AT 55
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JASPER BY 1155 PM EST
MALTERSVILLE...DUBOIS...CRYSTAL AND BRETZVILLE BY MIDNIGHT EST
DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS LINE OF STORMS
SEEK SHELTER IMMEDIATELY
LAT...LON 3850 8709 3827 8711 3826 8687 3830 8672
3857 8674
$$
13000
WWUS53 KLMK 310502
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM EST THU MAR 31 2005
INC037-310511-
/O.EXP.KLMK.SV.W.0001.000000T0000Z-050331T0500Z/
DUBOIS IN-
1201 AM EST THU MAR 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR DUBOIS COUNTY EXPIRED AT
MIDNIGHT EST...
THE LINE OF STORMS THAT WAS MOVING INTO THE COUNTY HAD WEAKENED
BELOW SEVERE LIMITS.
RESIDENTS OF DUBOIS COUNTY CAN EXPECT THUNDERSTORMS TO CONTINUE PAST
MIDNIGHT WITH DEADLY LIGHTNING AND HEAVY RAIN.
LAT...LON 3850 8709 3827 8711 3826 8687 3830 8672
3857 8674
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 1:55 AM EST, 11 hours 18 minutes earlier.
Area forecast discussion, Jan 13, 1:55 AM EST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 155 AM EST THU JAN 13 2005 .SHORT RANGE (TONIGHT THROUGH SUNDAY)... WATER VAPOR LOOP SHOWS 500MB VORT MAX ACROSS OKLAHOMA MOVING EAST. MOISTURE IS STREAMING NORTHWARD AHEAD OF THIS VORT AND COLD FRONT ACROSS LOWER OHIO VALLEY. THIS VORTICITY WILL WEAKEN AS IT MOVES ACROSS WESTERN KENTUCKY AND INTO A MEAN RIDGE ACROSS EASTERN CONUS. CURRENTLY...AN UNSEASONAL SQUALL LINE LIES ALONG SHARP COLD FRONT FROM CHICAGO THROUGH SOUTHEAST MISSOURI INTO EASTERN ARKANSAS. THIS LINE IS SUPPORTED IN PART BY STRONG DIVERGENCE AT UPPER LEVELS ASSOCIATED WITH RIGHT ENTRANCE REGION OF STRONG JET ACROSS THE WESTERN GREAT LAKES. WILL CONTINUE WITH ONGOING WIND ADVISORY AND FLOOD WATCH FOR ENTIRE CWA FOR TODAY. WITH RESPECT TO WINDS...FEEL THAT PEAK THREAT FOR WIND GUSTS OVER 40 MPH WILL ARRIVE THIS MORNING. MODELS INDICATE A LOW LEVEL JET OF 60 KNOTS AT 4000 FEET DEVELOPING EARLY THIS MORNING. ALTHOUGH THE LOWEST LEVELS ARE NOT THAT UNSTABLE...FEEL THAT SOME MIXING WILL BRING HIGHER WINDS DOWN IN THE FORM OF GUSTS. WINDS WILL DIMINISH...THEN SHIFT NORTHWEST AS FRONT CROSSES AREA THIS AFTERNOON. WITH RESPECT TO FLOODING...ALTHOUGH THREAT OF THUNDER WILL DECREASE AS CONVECTION TO OUR WEST APPROACHES MORE STABLE AIR ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA...PRECIPITABLE WATER VALUES OF WELL OVER ONE INCH AND STRONG FORCING WILL BRING SEVERAL HOURS OF MODERATE TO OCCASIONAL HEAVY RAIN SHOWERS TODAY. EXPECTED PRECIPITATION AMOUNTS FROM THESE SHOWERS WILL RANGE FROM 0.75 TO 1.25 INCHES...WITH PERHAPS SOME LOCALLY HIGHER AMOUNTS. COLD FRONT WILL MOVE INTO SOUTHWEST INDIANA LATE THIS MORNING...AND MOVE ACROSS THE REST OF CENTRAL KENTUCKY THIS AFTERNOON...AND OUT OF EASTERN KENTUCKY OVERNIGHT. ATMOSPHERE WILL RAPIDLY DRY OUT WITHIN SEVERAL HOURS OF THE FRONTAL PASSAGE ANY PRECIPITATION WILL END DURING THE EVENING. THERE IS SOME QUESTION OF LOW CLOUDS HANGING AROUND WITHIN COLD AIR ADVECTION OVERNIGHT...BUT FEEL THAT FRIDAY SHOULD BE SUNNY FROM LATE MORNING ON. THIS WEEKEND WILL STAY COLD WITH PARTLY CLOUDY SKIES. ARCTIC HIGH PRESSURE WILL SET UP ACROSS THE MIDWEST. NORTH WINDS WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL NORMALS THROUGHOUT THE WEEKEND. .LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... BASED ON LATEST GFS ENSEMBLE AND ECMWF DATA, SEE NO REASON TO MAKE SIGNIFICANT CHANGES TO THE EXTENDED TERM AT THIS TIME. SEE PREVIOUS EXTENDED DISCUSSION BELOW: MEDIUM RANGE MODELS SHOW LITTLE CHANGE IN THE EXTENDED PERIOD ACROSS THE FORECAST AREA. LARGE TROUGH STILL SLOWLY TRACKING ACROSS THE OH VALLEY SAT NITE INTO TUESDAY...WITH LARGE RIDGE ACROSS THE WESTERN CONUS INTO SE ALASKA. ON WEDNESDAY THE NW FLOW CONTINUES WITH ANOTHER SHOT OF COLD AIR WITH RIDGING EXISTING ACROSS THE MTN WEST. MODELS(ECMWF/ENSEMBLE GFS) WITH THE EXCEPTION OF THE CANADIAN ARE DRY OVER THE FORECAST AREA FOR THE ENTIRE EXTENDED...AND THE CANADIAN ONLY SHOWS LESS THAN 2MM OF PRECIP IN LESS THAN 40 PERCENT OF ITS ENSEMBLE MEMBERS. WILL KEEP ENTIRE PERIOD DRY FOR NOW...WILL LOOK FOR BETTER CONSISTENT RUNS WITH THE POSSIBLE MOISTURE FOR WEDNESDAY WITH THE APPROACH OF A WEAK SYSTEM THAT WILL USHER IN MORE COLD AIR BUT LACK DEEP ENOUGH MOISTURE FOR PRECIP. STRONG ARCTIC OSCILLATION INDEX HAS BEEN RUNNING THE LAST FEW DAYS WHICH FAVORS FLATTER FEATURES IN THE LONGWAVE PATTERN...WITH THE MODELS CONTINUING TO SHOW THIS TREND. THE RESULT FOR US IS MODIFIED ARCTIC AIR THAT WILL BE MUCH COLDER THAN THE WARM TEMPS WE HAVE HAD BUT ONLY 10-12 DEGREES BELOW NORMAL FOR HIGHS ACROSS THE FORECAST REGION SAT THRU MON...WITH A SLIGHT WARMUP TO NEAR NORMAL FOR TUESDAY FROM A JUMP IN H850 TEMPS OF NEARLY 5C. COLDER AIR SHOULD PUSH INTO THE REGION LATER WED BEHIND A WEAK FRONT. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH THROUGH THIS EVENING. WIND ADVISORY THIS MORNING. KY...FLOOD WATCH THROUGH THIS EVENING. WIND ADVISORY THIS MORNING. && JSD
Hazardous weather outlook, Jan 13, 11:50 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 AM EST THU JAN 13 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1150 AM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLOOD WATCH UNTIL 7 PM EST... A PERIOD OF MODERATE TO HEAVY RAINS IS FORECAST THIS AFTERNOON INTO THE EVENING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM .75 TO 1 INCH WITH SOME SPOTS RECEIVING 1.5 INCHES. FLASH FLOODING OF LOW LYING AREAS AND FLOODING OF SMALL STREAMS AND CREEKS WILL BE POSSIBLE. RIVER FLOODING WILL CONTINUE ON THE OHIO RIVER OVER THE NEXT FEW DAYS. GO TO WEATHER.GOV AND CLICK ON THE RIVERS TAB FOR MORE INFORMATION...OR REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS. WITHIN THE RAIN BAND, EMBEDDED THUNDERSTORMS ARE FORECAST TODAY. MAINLY ACROSS SOUTH CENTRAL KENTUCKY, THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS JUST ABOVE SEVERE LIMITS, ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MUCH COLDER AIRMASS IS FORECAST TO OVERSPREAD THE REGION FRIDAY INTO THE UPCOMING WEEKEND. WIND CHILLS MAY DROP INTO THE SINGLE DIGITS SATURDAY, SUNDAY, AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JA
In the hours before
Special weather statement, Jan 13, 9:29 AM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 929 AM EST THU JAN 13 2005 INZ079-092-KYZ029>034-038-045-053-062-063-073-074-131630- ALLEN-BARREN-BULLITT-CLARK-EDMONSON-HART-HENRY-JEFFERSON-LARUE- NELSON-OLDHAM-SHELBY-SPENCER-TRIMBLE- INCLUDING THE CITIES OF...LOUISVILLE...SHELBYVILLE... GLASGOW AND BARDSTOWN 929 AM EST THU JAN 13 2005 A LINE OF SHOWERS GENERALLY ALONG INTERSTATE 65 AT 9:30 AM EST, FROM SCOTTSBURG IN SOUTH CENTRAL INDIANA, TO LOUISVILLE, AND BOWLING GREEN WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 55 MPH. THESE WINDS MAY CAUSE SOME TREES AND LARGE BRANCHES TO BE BLOWN DOWN ALONG WITH LIGHT OBJECTS. THIS LINE OF SHOWERS WILL MOVE EAST AROUND 20 MPH. JA
Special weather statement, Jan 13, 12:24 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1224 PM EST THU JAN 13 2005 KYZ037-041>043-049-132023- BOURBON-CLARK-FAYETTE-HARRISON-NICHOLAS- INCLUDING THE CITIES OF...LEXINGTON...WINCHESTER AND CYNTHIANA 1224 PM EST THU JAN 13 2005 GUSTY WINDS ON THE LEADING EDGE OF A LINE OF SHOWERS WILL MOVE ACROSS NORTHERN FAYETTE, SOUTHERN SCOTT, BOURBON, AND HARRISON COUNTIES THROUGH 1:30 PM EST. THESE WINDS MAY GUST TO 55 MPH. JA
Special weather statement, Jan 13, 12:56 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1256 PM EST THU JAN 13 2005 KYZ049-056-057-131925- CLARK-GARRARD-MADISON- INCLUDING THE CITIES OF...WINCHESTER AND RICHMOND 1256 PM EST THU JAN 13 2005 WINDS GUSTING TO 55 MPH WILL BE POSSIBLE ACROSS SOUTHERN LINCOLN, MADISON, AND CLARK COUNTIES THROUGH 2 PM EST. THESE WINDS ARE JUST AHEAD OF AN LINE OF HEAVY RAIN MOVING THROUGH EAST CENTRAL KENTUCKY.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.